MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 30MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 30MM; SCREW, FIXATION, BONE
Model Number 202.890
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.It is unknown when device malfunctioned.Additional device product code: hrs.Device is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 during shipment from (b)(6) four (4) cortex screw self tapping with t8 stardrive recess was found to be bent beyond use.It was also noted that the box was damaged.There were no patient and procedure involvement.This is report 2 of 4 for complaint (b)(4).
 
Event or Problem Description
It was reported that five (5) cortex screw self-tapping with t8 stardrive recess were received damaged on (b)(6) 2018.The devices were found to be bent beyond use.It was also noted that the shipping box was damaged.No patient or surgical involvement.This report is for one (1) 2.7mm cortex screw.This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Initial reporter is synthes sales consultant.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: manufacturing location: monument; manufacturing date: 09-feb-2018; part number: 202.890, 2.7mm cortex screw slf-tpng with t8 stardrive recess 30mm lot number: h565428; lot quantity: 239.Work order traveler met all inspection acceptance criteria.Inspection sheet, inspect mill threads, flute / final inspection per inspection sheet met all inspection acceptance criteria.Packaging label log was reviewed and found to be conforming.Packaging bom was reviewed and all materials used for packaging met current documented requirements.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Investigation summary: complaint condition: it was reported that on an unknown date, a shipment from fed ex was delivered with several of unknown synthes devices bent beyond use.It was also noted that the box was damaged.There was no patient and procedure involvement.Customer quality investigation: investigation flow: damage-visual appearance not as expected: device condition: the returned screw was visually examined, and the screw was observed bent at its midshaft.However, the device was not returned in any outer package carton box which could have been possibly discarded due to broken condition post transit.The device was returned only with an inner package.Furthermore, the inner package was observed with a hole at its perforated sealing.While broken perforated sealing on inner package doesn't definitively contribute to the reported device damage condition , the sealing issue noticed during visual analysis is also being addressed during this investigation.No new issues were identified.The given complaint condition agrees with the returned device condition and therefore the complaint was confirmed.Dimensional analysis and document/specification review: review of drawings from the date of manufacture to current showed no design issues.Dimensional analysis was determined to be inapplicable for this damage in transit complaint condition.Review of the device history record showed that the work order traveler met all inspection acceptance criteria.Inspection sheet, inspect mill threads, flute / final inspection per inspection sheet met all inspection acceptance criteria.Packaging label log was reviewed and found to be conforming.Packaging bom was reviewed and all materials used for packaging met current documented requirements.Therefore, the lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.No definitive root cause was able to be determined with the available information.However, the observed device bending and perforated sealed edge breaking on inner package could have possibly be the result of excessive loading on the screw leading to screw pushing against the sealing during package damage in transit.Conclusion: the overall complaint condition was confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7810402
Report Number2939274-2018-53443
Device Sequence Number1985799
Product Code HWC
UDI-Device Identifier10886982145147
UDI-Public(01)10886982145147
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113364
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number202.890
Device Catalogue Number202.890
Device Lot NumberH565428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer08/23/2018
09/14/2018
09/18/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date08/24/2018
09/14/2018
09/21/2018
Patient Sequence Number1